×
Newsmax TV & Webwww.newsmax.comFREE - In Google Play
VIEW
×
Newsmax TV & Webwww.newsmax.comFREE - On the App Store
VIEW
Drs. Mehmet Oz and Dr. Mike Roizen
Dr. Mehmet Oz is host of the popular TV show “The Dr. Oz Show.” He is a professor in the Department of Surgery at Columbia University and directs the Cardiovascular Institute and Complementary Medicine Program and New York-Presbyterian Hospital.

Dr. Mike Roizen is chief medical officer at the Cleveland Clinic Wellness Institute, an award-winning author, and has been the doctor to eight Nobel Prize winners and more than 100 Fortune 500 CEOs.

Dr. Mehmet Oz,Dr. Mike Roizen

Tags: exergaming | headache | nausea | dr. oz

Side Effects of Virtual Reality Exercise

Dr. Mehmet Oz, M.D. and Dr. Mike Roizen, M.D. By Tuesday, 02 March 2021 12:29 PM Current | Bio | Archive

The term “exergaming” refers to technology-driven activities, such as video game play, that require participants to be physically active in order to play the game. It can distract you from the discomforts of exercise and motivate you to repeat the workout day after day.

For example, there are programs for strength-building and aerobics that get you into a jump-rope challenge, a spacey dance routine, sword-fighting, fitness boxing, and cycling.

They’re entertaining and highly motivating — and potentially nauseating.

Virtual reality (VR) sickness is a real phenomenon that can make you feel lousy after even a brief encounter with the fantasy world within your head-mounted VR device. It's a form of motion sickness that can trigger a headaches, nausea, vomiting, and disorientation.

A study published in the Journal of Medical Internet Research reveals that exergames like the wildly popular "Beat Saber" leave many people feeling slightly queasy and unsteady even 40 minutes after removing their VR device. And 14% of the study's participants who exergamed for 50 minutes still felt extremely ill at that point.

(FYI: "Beat Saber" puts you in a fantastic neon environment where you slice up blocks in sync with musical rhythms using two sabers of contrasting colors.)

There's not much you can do to dodge VR sickness until game designers create environments that aren't so disorienting. So allow yourself time to recover before going on about your day.

Or here's an idea: Tune in to an exercise class on your computer or TV, or head outdoors for a 10,000-step walk. You’ll suffer no side effects except improved muscle tone and energy.

© King Features Syndicate


Dr-Oz
Virtual reality (VR) sickness is a real phenomenon that can make you feel lousy after even a brief encounter with the fantasy world within your head-mounted VR device.
exergaming, headache, nausea, dr. oz
263
2021-29-02
Tuesday, 02 March 2021 12:29 PM
Newsmax Media, Inc.

Sign up for Newsmax’s Daily Newsletter

Receive breaking news and original analysis - sent right to your inbox.

(Optional for Local News)
Privacy: We never share your email address.
Join the Newsmax Community
Read and Post Comments
Please review Community Guidelines before posting a comment.
 
Find Your Condition
Get Newsmax Text Alerts
TOP

The information presented on this website is not intended as specific medical advice and is not a substitute for professional medical treatment or diagnosis. Read Newsmax Terms and Conditions of Service.

Newsmax, Moneynews, Newsmax Health, and Independent. American. are registered trademarks of Newsmax Media, Inc. Newsmax TV, and Newsmax World are trademarks of Newsmax Media, Inc.

NEWSMAX.COM
© Newsmax Media, Inc.
All Rights Reserved
NEWSMAX.COM
© Newsmax Media, Inc.
All Rights Reserved